Skip to content
My WebMD Sign In, Sign Up
Possible HIV?
avatar
JorzJ posted:
Hi,I'm from Philippines, I have unprotected sex last September and I was diagnosed with Epididymitis last October. My doctor advised me to take co-amoxiclav as antibiotic for almost 2 weeks and I'm all better now. But by the last week of October, I had sore throat, then a day ago after it's gone, I have a feeling of nausea. I feel it once every day til now. I have no rashes, no diarrhea, no chills/fever, no lymph node swelling, no fatigue, no night sweats etc.. my sore throat is gone now.. I'm only worried of nausea. Do i have HIV? What should I do? Please help. Thanks!
Reply
 
avatar
georgiagail responded:
I haven't a clue as to whether you have HIV or not.

And we don't attempt to diagnose HIV by symptoms.

Was your partner HIV positive? Do you know their status?

If you remain concerned over this event the recommended time period for testing is three months after the unprotected sexual contact.

Gail
 
avatar
JorzJ replied to georgiagail's response:
Thank you for your immediate response! I appreciate it. I'll go and check that out. I'm worried. I just checked HIV symptoms from the net and this includes sore throat and nausea. I'm so paranoid.

What is the best thing to do while I'm waiting for my doctor's appointment or before taking tests?

Thanks again in advance.
 
avatar
georgiagail replied to JorzJ's response:
"What is the best thing to do while I'm waiting for my doctor's appointment or before taking tests?"

1. Stop reading about symptoms over the internet.

2. Keep in mind that the symptoms of early onset of HIV are described as "flu like" in nature, occur two to six weeks after transmission, last about two weeks and then...there are NO symptoms for many years. Nada. Nothing. Unless, of course, one is worried they are HIV positive and read up about symptoms on the internet. Then they tend to get all of them.

3. A sore throat and nausea can be caused by many things; the medication you took can, in some folks, cause nausea.

Gail
 
avatar
JorzJ replied to georgiagail's response:
You're right. I called my doctor later this afternoon and she said nausea was caused by my medicine co-amoxiclav. It was its side effect when I stopped taking it. And she told me to change my diet co'z I'm taking too much oily, spicy and salty foods.

Maybe I'm just too paranoid thinking of those symptoms. Now I'm taking Gelatines (my doctor said) to help ease nausea.

Thank you Gail!


Helpful Tips

Coping With Anxiety & HIV Worry
Is HIV anxiety keeping you up at night? Are you finding yourself questioning every random act as an HIV risk? Don't let anxiety steal your ... More
Was this Helpful?
31 of 38 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.